CSN Login
Members Online: 2

muscle aches?

Faith88
Posts: 55
Joined: Sep 2007

Hi all,
it seems that I read a post a bit ago about someone complaining about aches in their arms and shoulders and I wanted to ask everyone if body aches, like muscle aches are something anyone has experienced post chemo? My DH went through chemo for CC St. 3 over a year ago finished 12 rounds of folfox and has only recently these past few months complained of these weird aches. He's trying to eliminate all sugar and eating healthy for the past 3 weeks pretty much and maybe it's part of the withdrawal from sugar? He used to drink coffee with a lot of sugar and sodas (2-3 per day).

I was just wondering if this could be from the chemo - residual effect or if it's something else? I haven't heard many similar complaints but do recall that one post so wondering now what to think?

any thoughts would be appreciated. Take care and best to all of you!
Faith88

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

It may have been a post I did, Faith88... if not, it sounds like something I could have written. I have muscle aches and just various aches and pains all over. Shoulders and upper arms for sure, but also in my legs (thighs and ankles), back and even stomach at times. These actually all started well after the chemo ended... and my joint pain has take a considerable leap since then.

I had a bone scan done yesterday, which of course won't find anything to do with muscles, but they are looking for potential damage to the bones caused by the chemo. Now, I'm no doctor, but I could see the scan on the monitor as it was progressing. Both knees lit up like I've never seen a scan light up...there wasn't a normal unlit section of the knee anywhere. What sort of surprised me, the individual bones in my feet also lit up big time... which could very easily explain why my feet are constantly in pain (and the knees. Shoulders lit up as did my lower back, but those two areas did not come even close to how much the knees and feet lit up. Like I say, I will get the official results when I see my onc next month, but just from what I saw, it does explain why I have pain... what I don't know is how much is arthritis, how much is chemo damage or did the chemo accelerate the arthitis.

But definitely, I can put my hand up in answer to the question, "Does anyone else experience muscle/joint pain long after the chemo has been finished?"

Hugggggs,

Cheryl

ldot123's picture
ldot123
Posts: 276
Joined: Apr 2008

Hi there,

I had some very bad muscle aches in my upper back. Very deep pain. This was for several months after chemo. For the most part these have gone away. I am about a year and a half out from the last chemo. It does get better but slowllly.

Cheers, Lance

Faith88
Posts: 55
Joined: Sep 2007

thanks for your replies. It helps to know what is "normal" or others may have experienced.
Hopefully, these symptoms will subside.
Best,

Faith88

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network